Atrial fibrillation following methylprednisolone pulse therapy

Norishi Ueda, Tetsushi Yoshikawa, Masaru Chihara, Shinji Kawaguchi, Yukihiko Niinomi, Takehiko Yasaki

Research output: Contribution to journalArticle

46 Citations (Scopus)

Abstract

Two children, one with renal manifestations of systemic lupus erythematosus and the other with idiopathic nephrotic syndrome, were treated with methylprednisolone pulses. Neither had previous evidence of underlying cardiac disease. Within 24 h of pulse therapy, they complained of palpitations and developed atrial fibrillation which reversed spontaneously or after anti-arrhythmic therapy. Subsequent serial electro-and echocardiograms were normal. We propose that the arrhythmias were a complication of steroid pulse therapy.

Original languageEnglish
Pages (from-to)29-31
Number of pages3
JournalPediatric Nephrology
Volume2
Issue number1
DOIs
Publication statusPublished - 01-03-1988

Fingerprint

Methylprednisolone
Atrial Fibrillation
Anti-Arrhythmia Agents
Systemic Lupus Erythematosus
Cardiac Arrhythmias
Heart Diseases
Therapeutics
Steroids
Kidney

All Science Journal Classification (ASJC) codes

  • Pediatrics, Perinatology, and Child Health
  • Nephrology

Cite this

Ueda, N., Yoshikawa, T., Chihara, M., Kawaguchi, S., Niinomi, Y., & Yasaki, T. (1988). Atrial fibrillation following methylprednisolone pulse therapy. Pediatric Nephrology, 2(1), 29-31. https://doi.org/10.1007/BF00870376
Ueda, Norishi ; Yoshikawa, Tetsushi ; Chihara, Masaru ; Kawaguchi, Shinji ; Niinomi, Yukihiko ; Yasaki, Takehiko. / Atrial fibrillation following methylprednisolone pulse therapy. In: Pediatric Nephrology. 1988 ; Vol. 2, No. 1. pp. 29-31.
@article{52799c0501cb48e58edbc1e01c343d05,
title = "Atrial fibrillation following methylprednisolone pulse therapy",
abstract = "Two children, one with renal manifestations of systemic lupus erythematosus and the other with idiopathic nephrotic syndrome, were treated with methylprednisolone pulses. Neither had previous evidence of underlying cardiac disease. Within 24 h of pulse therapy, they complained of palpitations and developed atrial fibrillation which reversed spontaneously or after anti-arrhythmic therapy. Subsequent serial electro-and echocardiograms were normal. We propose that the arrhythmias were a complication of steroid pulse therapy.",
author = "Norishi Ueda and Tetsushi Yoshikawa and Masaru Chihara and Shinji Kawaguchi and Yukihiko Niinomi and Takehiko Yasaki",
year = "1988",
month = "3",
day = "1",
doi = "10.1007/BF00870376",
language = "English",
volume = "2",
pages = "29--31",
journal = "Pediatric Nephrology",
issn = "0931-041X",
publisher = "Springer Verlag",
number = "1",

}

Ueda, N, Yoshikawa, T, Chihara, M, Kawaguchi, S, Niinomi, Y & Yasaki, T 1988, 'Atrial fibrillation following methylprednisolone pulse therapy', Pediatric Nephrology, vol. 2, no. 1, pp. 29-31. https://doi.org/10.1007/BF00870376

Atrial fibrillation following methylprednisolone pulse therapy. / Ueda, Norishi; Yoshikawa, Tetsushi; Chihara, Masaru; Kawaguchi, Shinji; Niinomi, Yukihiko; Yasaki, Takehiko.

In: Pediatric Nephrology, Vol. 2, No. 1, 01.03.1988, p. 29-31.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Atrial fibrillation following methylprednisolone pulse therapy

AU - Ueda, Norishi

AU - Yoshikawa, Tetsushi

AU - Chihara, Masaru

AU - Kawaguchi, Shinji

AU - Niinomi, Yukihiko

AU - Yasaki, Takehiko

PY - 1988/3/1

Y1 - 1988/3/1

N2 - Two children, one with renal manifestations of systemic lupus erythematosus and the other with idiopathic nephrotic syndrome, were treated with methylprednisolone pulses. Neither had previous evidence of underlying cardiac disease. Within 24 h of pulse therapy, they complained of palpitations and developed atrial fibrillation which reversed spontaneously or after anti-arrhythmic therapy. Subsequent serial electro-and echocardiograms were normal. We propose that the arrhythmias were a complication of steroid pulse therapy.

AB - Two children, one with renal manifestations of systemic lupus erythematosus and the other with idiopathic nephrotic syndrome, were treated with methylprednisolone pulses. Neither had previous evidence of underlying cardiac disease. Within 24 h of pulse therapy, they complained of palpitations and developed atrial fibrillation which reversed spontaneously or after anti-arrhythmic therapy. Subsequent serial electro-and echocardiograms were normal. We propose that the arrhythmias were a complication of steroid pulse therapy.

UR - http://www.scopus.com/inward/record.url?scp=0023915925&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023915925&partnerID=8YFLogxK

U2 - 10.1007/BF00870376

DO - 10.1007/BF00870376

M3 - Article

C2 - 3152997

AN - SCOPUS:0023915925

VL - 2

SP - 29

EP - 31

JO - Pediatric Nephrology

JF - Pediatric Nephrology

SN - 0931-041X

IS - 1

ER -